HIGH BLOOD PRESSURE SYMPTOMS CAUSES DIET & TREATMENT

Dr.Armughan Riaz
M.B.B.S, Dip Card
Consultant Cardiologist

 

High Blood Pressure and Dizziness

High Blood Pressure and Dizziness. Increased blood pressure does not appear to cause dizziness – but it is a side effect of some high blood pressure medications, especially alpha blockers and alpha-beta blockers

High Blood Pressure and Dizziness

Dizziness is one of the most common symptoms that will prompt an individual to visit a doctor. The term dizzy (or dizziness) can be difficult to define because it can mean different things to different people. Does feeling dizzy refer to lightheadedness, the feeling of weakness and almost passing out, or does it refer to vertigo (in which the room or the person seems to spin)? Dizziness is one of the symptoms of chronic high blood pressure is dizziness, in addition to headache, blurred vision and fatigue.

 

Dizziness is also a side effect of some high blood pressure medications

Increased blood pressure does not appear to cause dizziness – but it is a side effect of some high blood pressure medications, especially alpha blockers and alpha-beta blockers.  If you get dizzy while taking any medication, talk to your doctor about other drugs that might work for you with fewer side effects. Additionally, much research on dizziness and blood pressure indicates that low blood pressure is generally the culprit.

When the blood pressure drops, dizziness is a common side effect. A person who gets light-headed when standing up too quickly is experiencing orthostatic hypotension – dizziness that occurs when systolic blood pressure (the top number) drops more than 20 mm Hg or diastolic (the bottom number) drops more than 10 mm Hg.   But age – not high blood pressure – is the most common risk factor for this condition.The important thing to take note of is what your blood pressure readings are when you experience the dizziness whether low or elevated.

Sudden dizziness, loss of balance or coordination, or trouble walking are all warning signs of a stroke. So you must contact your doctor to resolve this situation.

 



Your Comments
Click here to add a comment
There are no comments to display
DeliciousFacebookTwitterStumbleuponGoogle BookmarksTechnorati